Alert archive / Minnesota / Winter Storm Warnings in 2005

Winter Storm Warning 3, NWS Sioux Falls, SD

December 13, 20057 counties in Minnesota; Clay County, Dickinson County, Osceola County, Iowa

NWS Sioux Falls, SD issued this winter storm warning at Dec 13, 2005, 4:15 PM CST for 7 counties in Minnesota; Clay County, Dickinson County, Osceola County, Iowa. It took effect at Dec 14, 2005, 12:00 AM CST. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2005, 4:15 PM CST (22:15 UTC)
In effect from
Dec 14, 2005, 12:00 AM CST
Expired
Dec 14, 2005, 4:19 AM CST
In force
4 hr
Issued by
NWS Sioux Falls, SD

Counties Clay County, IA, Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN

The radar

The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 14, 3:30 AM CSTSNOW 0.5Marshall, MNVERY LITTLE ACCUMULATIONS DUE TO WARM TEMPERATURES
Dec 14, 3:30 AM CSTSNOW 1Windom, MNNEAR ONE INCH OF SLUSH THROUGH 330 AM
Dec 14, 3:30 AM CSTSNOW 2Spencer, IASNOWFALL THROUGH BETWEEN 3 AM AND 330 AM
Dec 14, 3:30 AM CSTSNOW 2Worthington, MNSNOWFALL THROUGH 3 AM TO 330 AM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 132215
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
415 PM CST TUE DEC 13 2005

.A POTENT WINTER WEATHER SYSTEM WILL GRADUALLY EVOLVE ACROSS THE 
NORTHERN PLAINS TONIGHT AND WEDNESDAY. PRECIPITATION IN THE FORM OF 
RAIN WILL SPREAD INTO NORTHEASTERN NEBRASKA AND NORTHWEST IOWA LATE 
THIS AFTERNOON AND EVENING...MIXING WITH SNOW DURING THE EVENING AS 
IT MOVES NORTHWARD. THE MIXED PRECIPITATION WILL CHANGE OVER TO SNOW 
IN ALL AREAS BY MIDNIGHT...WITH THE MOST WIDESPREAD SNOWFALL LATER 
TONIGHT MAINLY EAST OF A LINE FROM DE SMET TO YANKTON...AND 
WEDNESDAY MORNING ALONG AND EAST OF INTERSTATE 29. BY WEDNESDAY 
EVENING...SNOWFALL IS EXPECTED TO VARY FROM AN INCH WEST OF THE 
JAMES VALLEY...TO NEAR 6 INCHES ALONG THE BUFFALO RIDGE.

IF ANY FREEZING RAIN DOES OCCUR...ITS OCCURRENCE WILL
LIKELY BE QUITE BRIEF THIS EVENING.

INCREASING NORTHWEST WINDS WILL PRODUCE SOME AREAS OF BLOWING
SNOW BY LATER TONIGHT FROM THE JAMES VALLEY WESTWARD. THE STRONG
NORTHWEST WINDS WILL GRADUALLY SPREAD EASTWARD ON WEDNESDAY...WITH
AREAS OF BLOWING SNOW DEVELOPING BY LATE MORNING ACROSS SOUTHWEST
MINNESOTA AND NORTHWEST IOWA.

THE AREA OF LOW PRESSURE RESPONSIBLE FOR THIS WINTER WEATHER WILL
STALL ACROSS MINNESOTA AND WISCONSIN THROUGH THE END OF THE WEEK.
WHILE ANY HEAVIER SNOWFALL WILL TAPER OFF BY WEDNESDAY NIGHT...IT
IS LIKELY THAT MANY AREAS WILL CONTINUE TO EXPERIENCE PERSISTENT
LIGHT SNOWFALL THROUGH THURSDAY...AND EVEN FRIDAY IN SOUTHWESTERN
MINNESOTA.  

IAZ002-003-014-MNZ071-072-080-081-089-090-097-140615-
/O.NEW.KFSD.WS.W.0003.051214T0600Z-051215T0000Z/
OSCEOLA-DICKINSON-CLAY IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE
415 PM CST TUE DEC 13 2005

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY. 

A MIX OF RAIN AND SNOW WILL DEVELOP THIS EVENING...AND CHANGE TO
ALL SNOW BY MIDNIGHT. SNOW WILL BE HEAVY AT TIMES LATE TONIGHT AND
WEDNESDAY MORNING. NORTHWEST WINDS WILL INCREASE BY LATER WEDNESDAY
MORNING TO 20 TO 35 MPH...CREATING AREAS OF BLOWING SNOW AND
GREATLY REDUCED VISIBILITY. SNOWFALL ACCUMULATION BY WEDNESDAY
EVENING WILL VARY FROM 4 TO 6 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ012-013-020>022-031-032-NEZ013-014-SDZ070-071-140615-
/O.NEW.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/
SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-
DAKOTA-CLAY SD-UNION-
INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON...
PRIMGHAR...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...WAKEFIELD...PONCA...SOUTH SIOUX CITY...VERMILLION...
NORTH SIOUX CITY...ELK POINT
415 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY. 

RAIN WILL SPREAD ACROSS NORTHEAST NEBRASKA...EXTREME SOUTHEAST
SOUTH DAKOTA...AND NORTHWEST IOWA LATE THIS AFTERNOON AND EARLY
EVENING. THE RAIN WILL BECOME MIXED WITH SNOW DURING THE
EVENING...AND CHANGE TO ALL SNOW BY MIDNIGHT. WINDS WILL SHIFT
NORTHWEST EARLY WEDNESDAY MORNING AND INCREASE TO 20 TO 40 MPH...
PRODUCING AREAS OF GREATLY REDUCED VISIBILITY IN BLOWING SNOW. BY
WEDNESDAY EVENING...SNOWFALL ACCUMULATIONS ARE EXPECTED TO VARY
FROM 2 TO 4 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ001-MNZ098-SDZ039-040-054>056-061-062-066-067-140615-
/O.NEW.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/
LYON IA-ROCK-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK-
MINNEHAHA-TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...LUVERNE...DE SMET...
BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...SIOUX FALLS...
PARKER...CANTON
415 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY. 

A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP THIS EVENING ACROSS
THE TRI STATE AREA...CHANGING TO ALL SNOW BEFORE MIDNIGHT. THE
SNOWFALL WILL BE BRIEFLY HEAVY LATER TONIGHT AND EARLY WEDNESDAY
MORNING. WINDS WILL SHIFT NORTHWEST EARLY WEDNESDAY MORNING AND
INCREASE TO 20 TO 35 MPH... PRODUCING AREAS OF GREATLY REDUCED
VISIBILITY IN BLOWING SNOW. BY WEDNESDAY EVENING...SNOWFALL
ACCUMULATIONS ARE EXPECTED TO VARY FROM 2 TO 4 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

SDZ038-050-052-053-057>060-063>065-068-069-140615-
/O.NEW.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON...
MITCHELL...ALEXANDRIA...EMERY...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...TYNDALL...YANKTON
415 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY. 

AFTER A CHANCE OF SOME LIGHT RAIN OR LIGHT SNOW THIS EVENING...
SNOW WILL BECOME LIKELY AFTER MIDNIGHT...AND COULD BE BRIEFLY HEAVY.
SNOW WILL TAPER OFF ON WEDNESDAY MORNING...HOWEVER...NORTHWEST
WINDS WILL INCREASE TO A GUSTY 20 TO 40 MPH LATE TONIGHT AND
WEDNESDAY...PRODUCING AREAS OF REDUCED VISIBILITY IN BLOWING
SNOW. SNOWFALL ACCUMULATIONS BY WEDNESDAY EVENING ARE EXPECTED TO
BE FROM 1 TO 2 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

JC
2 follow-up statements
000 
WWUS43 KFSD 140217
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
817 PM CST TUE DEC 13 2005

.A POTENT WINTER WEATHER SYSTEM WILL GRADUALLY EVOLVE ACROSS THE
NORTHERN PLAINS TONIGHT AND WEDNESDAY. PRECIPITATION IN THE FORM
OF RAIN OR SNOW WILL SPREAD NORTHEAST ACROSS THE AREA TONIGHT
CHANGING COMPLETELY OVER TO SNOW DURING THE NIGHT. THE MOST
WIDESPREAD SNOWFALL THIS EVENING WILL BE ACROSS SOUTHWEST MINNESOTA...
AND MAINLY EAST OF A LINE FROM DE SMET TO YANKTON AFTER MIDNIGHT. 
SNOWFALL IS EXPECTED TO VARY FROM AN INCH WEST OF THE JAMES
VALLEY...TO NEAR 8 INCHES ALONG THE BUFFALO RIDGE.

IF ANY FREEZING RAIN DOES OCCUR...ITS OCCURRENCE WILL LIKELY BE
QUITE BRIEF THIS EVENING.

INCREASING NORTHWEST WINDS WILL PRODUCE SOME AREAS OF BLOWING
SNOW BY LATER TONIGHT FROM THE JAMES VALLEY WESTWARD. THE STRONG
NORTHWEST WINDS WILL GRADUALLY SPREAD EASTWARD ON WEDNESDAY...
WITH AREAS OF BLOWING SNOW DEVELOPING BY LATE MORNING ACROSS
SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

THE AREA OF LOW PRESSURE RESPONSIBLE FOR THIS WINTER WEATHER WILL
STALL ACROSS MINNESOTA AND WISCONSIN THROUGH THE END OF THE WEEK.
WHILE ANY HEAVIER SNOWFALL WILL TAPER OFF BY WEDNESDAY NIGHT...IT
IS LIKELY THAT MANY AREAS WILL CONTINUE TO EXPERIENCE PERSISTENT
LIGHT SNOWFALL THROUGH THURSDAY...AND EVEN FRIDAY IN SOUTHWESTERN
MINNESOTA.

MNZ071-072-080-081-089-090-097-141030-
/O.EXT.KFSD.WS.W.0003.051214T0300Z-051215T0000Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...IVANHOE...MARSHALL...SLAYTON...
WINDOM...WORTHINGTON...JACKSON...PIPESTONE
817 PM CST TUE DEC 13 2005

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM CST
WEDNESDAY. 

WIDESPREAD SNOW WAS FALLING OVER SOUTHWEST MINNESOTA THIS
EVENING...AND WILL CONTINUE OVERNIGHT. SNOW WILL BE HEAVY AT
TIMES TONIGHT AND WEDNESDAY MORNING. NORTHWEST WINDS WILL
INCREASE BY LATER WEDNESDAY MORNING TO 20 TO 35 MPH...CREATING
AREAS OF BLOWING SNOW AND GREATLY REDUCED VISIBILITY. SNOWFALL
ACCUMULATION BY WEDNESDAY EVENING WILL VARY FROM 4 TO 8 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ002-003-014-141030-
/O.CON.KFSD.WS.W.0003.051214T0600Z-051215T0000Z/
OSCEOLA-DICKINSON-CLAY IA-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER
817 PM CST TUE DEC 13 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY. 

WIDESPREAD RAIN THIS EVENING WILL CHANGE OVER TO SNOW DURING THE
NIGHT. SNOW WILL BE HEAVY AT TIMES LATE TONIGHT AND WEDNESDAY
MORNING. NORTHWEST WINDS WILL INCREASE BY LATER WEDNESDAY MORNING
TO 20 TO 35 MPH...CREATING AREAS OF BLOWING SNOW AND GREATLY
REDUCED VISIBILITY. SNOWFALL ACCUMULATION BY WEDNESDAY EVENING
WILL VARY FROM 4 TO 6 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ012-013-020>022-031-032-NEZ013-014-SDZ070-071-141030-
/O.CON.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/
SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-
DAKOTA-CLAY SD-UNION-
INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON...
PRIMGHAR...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...WAKEFIELD...PONCA...SOUTH SIOUX CITY...VERMILLION...
NORTH SIOUX CITY...ELK POINT
817 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY. 

RAIN WILL CONTINUE ACROSS THE AREA THIS EVENING AND CHANGE OVER TO
SNOW MAINLY AFTER MIDNIGHT. WINDS WILL SHIFT NORTHWEST EARLY
WEDNESDAY MORNING AND INCREASE TO 20 TO 40 MPH... PRODUCING AREAS
OF GREATLY REDUCED VISIBILITY IN BLOWING SNOW. BY WEDNESDAY
EVENING...SNOWFALL ACCUMULATIONS ARE EXPECTED TO VARY FROM 2 TO 4
INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ001-MNZ098-SDZ039-040-054>056-061-062-066-067-141030-
/O.CON.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/
LYON IA-ROCK-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK-
MINNEHAHA-TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...LUVERNE...DE SMET...
BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...SIOUX FALLS...
PARKER...CANTON
817 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY. 

A MIX OF RAIN AND SNOW WILL SPREAD NORTHEAST ACROSS THE AREA THIS EVENING...
CHANGING COMPLETELY OVER TO SNOW BY MIDNIGHT. WINDS WILL SHIFT
NORTHWEST EARLY WEDNESDAY MORNING AND INCREASE TO 20 TO 35 MPH...
PRODUCING AREAS OF GREATLY REDUCED VISIBILITY IN BLOWING SNOW. BY
WEDNESDAY EVENING...SNOWFALL ACCUMULATIONS ARE EXPECTED TO VARY
FROM 2 TO 4 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

SDZ038-050-052-053-057>060-063>065-068-069-141030-
/O.CON.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON...
MITCHELL...ALEXANDRIA...EMERY...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...TYNDALL...YANKTON
817 PM CST TUE DEC 13 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY. 

AFTER A CHANCE OF SOME LIGHT RAIN OR LIGHT SNOW THIS EVENING...
SNOW WILL BECOME LIKELY AFTER MIDNIGHT...AND COULD BE BRIEFLY
HEAVY. SNOW WILL TAPER OFF ON WEDNESDAY MORNING...HOWEVER...
NORTHWEST WINDS WILL INCREASE TO A GUSTY 20 TO 40 MPH LATE
TONIGHT AND WEDNESDAY...PRODUCING AREAS OF REDUCED VISIBILITY IN
BLOWING SNOW. SNOWFALL ACCUMULATIONS BY WEDNESDAY EVENING ARE
EXPECTED TO BE FROM 1 TO 2 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KFSD 141019
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
419 AM CST WED DEC 14 2005

.THE STORM SYSTEM CAUSING THE SNOW OVERNIGHT IS RAPIDLY MOVING OFF
TO THE EAST. SNOWFALL WILL LINGER OVER MUCH OF SOUTHWEST MINNESOTA
AND NORTHWEST IOWA THROUGH THE MIDDLE OF THE MORNING...BUT
ACCUMULATIONS WILL BE MINOR. ADDITIONAL ACCUMULATING SNOWFALL
WILL ALSO BE VERY MINOR ALONG THE I 29 CORRIDOR. WARM TEMPERATURES
HAVE KEPT THE SNOWFALL AMOUNTS DOWN TONIGHT.

IAZ002-003-014-MNZ072-080-081-089-090-141600-
/O.CAN.KFSD.WS.W.0003.000000T0000Z-051215T0000Z/
/O.EXB.KFSD.WW.Y.0005.000000T0000Z-051214T1600Z/
OSCEOLA-DICKINSON-CLAY IA-LYON MN-MURRAY-COTTONWOOD-NOBLES-
JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER...
MARSHALL...SLAYTON...WINDOM...WORTHINGTON...JACKSON
419 AM CST WED DEC 14 2005

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS
MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

TEMPERATURES WILL REMAIN IN THE 30 TO 35 DEGREE RANGE THIS
MORNING. DEPENDING ON YOUR LOCAL TEMPERATURE...TOTAL ACCUMULATIONS
THROUGH 10 AM THIS MORNING COULD BE UP TO 3 INCHES WHERE READINGS
ARE AT OR JUST BELOW 32 DEGREES. HOWEVER AMOUNTS WILL BE
CONSIDERABLY LESS WHERE IT IS ABOVE FREEZING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW CAN CAUSE
TRAVEL DIFFICULTIES ON UNTREATED ROAD SURFACES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

$$

MNZ071-097-141130-
/O.CAN.KFSD.WS.W.0003.000000T0000Z-051215T0000Z/
LINCOLN MN-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...IVANHOE...PIPESTONE
419 AM CST WED DEC 14 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER STORM WARNING. 

MOST LOCATIONS WILL LIKELY RECEIVE LESS THAN AN INCH OF ADDITIONAL SNOW
FOR THE REMAINDER OF THE MORNING. BE ALERT FOR SLIPPERY DRIVING
CONDITIONS ON UNTREATED ROAD SURFACES EARLY THIS MORNING.

$$

IAZ001-012-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040-050-
052>071-141130-
/O.CAN.KFSD.WW.Y.0005.000000T0000Z-051215T0000Z/
LYON IA-SIOUX-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK-
DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...ORANGE CITY...
SIOUX CENTER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...LUVERNE...WAKEFIELD...PONCA...SOUTH SIOUX CITY...
HURON...DE SMET...BROOKINGS...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...
SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...PARKSTON...
OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
419 AM CST WED DEC 14 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH THIS MORNING.
HOWEVER WHERE TEMPERATURES ARE BELOW FREEZING...WATCH FOR SLIPPERY
ROAD CONDITIONS ON UNTREATED ROAD SURFACES.

$$

IAZ013-141600-
/O.EXT.KFSD.WW.Y.0005.000000T0000Z-051214T1600Z/
OBRIEN-
INCLUDING THE CITIES OF...SHELDON...PRIMGHAR
419 AM CST WED DEC 14 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

TEMPERATURES WILL REMAIN IN THE LOWER 30S THIS MORNING. THIS WILL
KEEP TOTAL SNOW ACCUMULATIONS IN THE 2 TO 3 INCH RANGE THROUGH 10
AM THIS MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW CAN CAUSE
TRAVEL DIFFICULTIES ON UNTREATED ROAD SURFACES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 10:40 AM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Dec 13, 10:40 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1040 AM CST TUE DEC 13 2005

.DISCUSSION...
ERYR FCST THRU THE DAYLIGHT HRS WAS LOOKING PRETTY GOOD. UPDATED
MAINLY TO KICK UP WNDS WHICH WERE NOT HI ENUF. OTRW TEMPS AND INCRG
CLDS LOOK OK...AS DOES THE INITIAL SLGT CHC SHWRS FAR SE LATE AFTN.
PCPN CUD BE DVLPG OVER WRN PART OF FCST AREA TNGT SLOWER THAN WHAT
WE HAVE...BUT AS WE HAVE MAINLY JUST A CHC OF PCPN IT IS BEST TO
LEAVE ALONE AT THIS TIME...AT LEAST SOME SCT LGT PCPN CUD DVLP.

&&
.AVIATION...
LINGRNG MVFR VSBYS FAR ERN PART OF FCST AREA IN MN AND IA SHUD CONT
TO IMPRV. LAST KNOWN LINGRNG IFR CIG AND VSBY AT MJQ JUST IMPRVD TO
4 MI WITH NO CIG. OTRW NO AVIATION PRBLMS EXPCT THRU 23Z. MAY HAVE
TO WATCH FOR LO CLD REDVLPMNT AHD OF PCPN THIS EVE...THEN COND WILL
TEND TO LWR AS PCPN MOVES IN DURG TNGT.

&&
.PREV DISCUSSION...
IN THE IMMEDIATE SHORT TERM...MAY TWEAK THE DENSE FOG ADVY A BIT
EARLY THIS MORNING BY SHAVING OFF A ROW OF COUNTIES OFF OF THE W AND
SW EDGE. CURRENT 11 TO 3.9 MICRON IR SHOWS THE FOG FM THE
KINGSBURY/BEADLE COUNTY BORDER...EXTENDING SEWD TO NRN
MINNEHAHA...AND TO BETWEEN KSPW AND KSLB. ALL SFC WINDS HAVE COME
AROUND TO THE SE...AND THE FOG AREA HAS BEEN NEARLY STATIONARY
TONIGHT...XCPT THAT IT HAS ERODED IN LINCOLN AND TURNER COUNTIES PER
PHONE CALLS. BETWEEN 12Z AND 15Z...SFC GRADIENT BECOMES RATHER
STRONG AND ALTHOUGH WE ARE NOT WELL MIXED TODAY...IT SHOULD BE ENUF
TO ALLEVIATE THE DENSE FOG SITUATION BY MID MORNING THRU MIXING
ALTHOUGH THE STRATUS WL BE HARDER TO CLEAR OUT. DUE TO THIS
WIND...IT MAY BE UNLIKELY THAT FOG WL DEVELOP ANY FURTHER S OR SW
THAN WHERE IT CURRENTLY IS.

PRIMARY FOCUS IN THE LATER SHORT TERM IS AN UPPER LEVEL TROUGH
FORECASTED TO PUSH INTO THE REGION LATER TODAY THROUGH TOMORROW.
LEADING WAVE...AS EVIDENCED BY WATER VAPOR IMAGE...IS CURRENTLY
MOVING OUT OF THE CENTRAL ROCKIES AND WILL BEGIN TO EFFECT OUR CWA
BY THIS EVENING.  OUT AHEAD OF THIS SYSTEM...WINDS WILL PICK UP OUT
OF THE SOUTHEAST THROUGH THE DAY...WITH GUSTS OF 20 TO 25 KTS OVER
SOME AREAS BY AFTERNOON.  PRECIPITATION IS EXPECTED TO BEGIN IN THE
SOUTHERN PORTIONS OF THE FA AROUND 00Z WHERE BEST MID AND LOWER
LEVEL FRONTOGENESIS WILL BE LOCATED...THEN SPREAD NORTH AND EAST
THROUGH THE NIGHT TIME HOURS.  PRECIP TYPE WILL BE TRICKY...WITH
MODEL SOUNDINGS AND BUFKIT SOUNDINGS INDICATING THAT PRECIPITATION
WILL INITIALLY BE IN THE FORM OF RAIN...THOUGH QUICKLY TRANSITIONING
TO A BRIEF PERIOD OF FREEZING RAIN IN THE WESTERN PORTIONS OF THE
CWA AS SURFACE TEMPERATURES FALL BELOW FREEZING...THEN TO SNOW OVER
THIS AREA BY 03Z AS THE COLUMN BECOMES SATURATED AND COOLS ALOFT.
THIS PRECIPITATION TRANSITION WILL MOVE FROM WEST TO EAST THROUGH
THE NIGHT TIME HOURS...WITH MAINLY ALL SNOW IN THE FSD AREA BY
06Z...09Z IN SIOUX CITY...AND NOT UNTIL AFTER DAYBREAK ON WEDNESDAY
IN THE FAR SOUTHEASTERN PORTIONS OF THE CWA.  DECIDED NOT TO GO WITH
A WINTER WEATHER ADVISORY AT THIS POINT...SINCE THE EVENT WILL NOT
BECOME WIDESPREAD UNTIL LATER TONIGHT...AND THE BIT OF UNCERTAINTY
IN TIMING THAT ALWAYS EXISTS WITH A MIXED PRECIPITATION EVENT...BUT
LATER SHIFTS MAY WANT TO CONSIDER AN ADVISORY AS THE EVENT DRAWS
CLOSER.

SECONDARY WAVE CURRENTLY OVER NORTHERN ROCKIES WILL THEN MOVE INTO
THE REGION BY 12Z ON WEDNESDAY...KEEPING SNOW GOING THROUGH THE
DAY.  BEST MID AND LOWER LEVEL FORCING WILL BE OVER EASTERN
ZONES...AND KEPT POPS HIGHEST OVER THIS AREA THROUGH THE DAY.
BLOWING SNOW WILL BE LIKELY WITH WINDS GUSTING OUT OF THE NORTHWEST
IN EXCESS OF 20 KTS.  WRAP AROUND MOISTURE BEHIND THE SYSTEM WILL
KEEP A CHANCE OF SNOW IN THE FORECAST INTO THURSDAY.  WITH THE UPPER
LEVEL LOW AND SURFACE LOW MOVING ONLY VERY SLOWLY INTO THE WESTERN
GREAT LAKES BY FRIDAY...DRIVING ANOTHER WEAK WAVE THROUGH THE
AREA...KEPT SOME SMALL CHANCE POPS OVER THE FA FOR THAT DAY.  WITH
ALL THE SHORT TERM ISSUES TO DEAL WITH...DID NOT MAKE ANY CHANGES TO
THE EXTENDED.

&&

.AVIATION...
SEE ABOVE DISCUSSION...WIDESPREAD LIFR CONDS THRU MID
MORNING IN THE DENSE FOG ADVY AREA.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS

&&

WILLIAMS
Hazardous weather outlook, Dec 13, 5:01 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0501 AM CST TUE DEC 13 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0501 AM CST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
AN AREA OF LOW PRESSURE WILL PUSH INTO THE NORTHERN PLAINS BY
LATE THIS AFTERNOON.  RAIN SHOWERS WILL DEVELOP OVER SOUTHEASTERN
SOUTH DAKOTA DURING THE EARLY EVENING HOURS...THEN SPREAD NORTH
AND EAST THROUGH THE EVENING.  AS TEMPERATURES DROP AND COLDER
AIR MOVES INTO THE REGION FROM WEST TO EAST...RAIN WILL
TRANSITION TO A BRIEF PERIOD OF FREEZING RAIN...THEN TO SNOW
DURING THE OVERNIGHT HOURS.  PARTS OF NORTHWESTERN IOWA WILL
REMAIN MOSTLY RAIN UNTIL THE EARLY HOURS OF WEDNESDAY MORNING AS
WARMER AIR WILL REMAIN OVER THIS AREA LONGEST.	SNOWFALL
ACCUMULATIONS OF UP TO 1 INCH WILL BE POSSIBLE OVER SOUTHEASTERN
SOUTH DAKOTA AND SOUTHWESTERN MINNESOTA BY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE ON WEDNESDAY AND THURSDAY AS LOW PRESSURE
MOVES SLOWLY EASTWARD.	SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE
POSSIBLE BY WEDNESDAY NIGHT ALONG AND EAST OF THE JAMES
RIVER...WITH 1 TO 2 INCHES TO THE WEST.  LIGHTER AMOUNTS WILL BE
POSSIBLE ON THURSDAY.

LIGHT SNOW WILL CONTINUE ON FRIDAY AND FRIDAY NIGHT AS LOW
PRESSURE CONTINUES TO AFFECT THE REGION.  SNOW WILL TAPER OFF
FROM WEST TO EAST BY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 10:10 PM CSTDense Fog AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more8 hr
Dec 13, 4:15 PM CSTWinter Weather AdvisoryFSDCottonwood, Jackson, Lyon, Murray, Nobles, Rock18 hr

Nearby

Winter Storm Warnings in Minnesota, 2005Winter Storm Warnings in Iowa, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.